Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 29, 2006, 3:24 AM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2006, 3:24 AM CDT (08:24 UTC)
- Expired
- May 29, 2006, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 95 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:09 AM CDT | FLASH FLOOD | Beaumont, TX | PUBLIC REPORTED WATER COMPLETELY COVERING CORLEY AVENUE IN SOUTH BEAUMONT. |
| May 29, 4:20 AM CDT | FLASH FLOOD | Vidor, TX | VIDOR POLICE DEPARTMENT REPORTS OVER 3 FEET OF WATER COVERING THE HIGHWAY 105 UNDERPASS AT I-10. BARRICADES ARE NOW UP ON THIS ROADWAY. OTHER ROADS THROUGHOUT VIDOR HAVE WATER COVERING THEM. |
| May 29, 4:50 AM CDT | FLASH FLOOD | Beaumont, TX | BEAUMONT FIRE DEPARTMENT REPORTS MANY UNDERPASSES IN THE CITY OF BEAUMONT ARE FLOODED AND IMPASSABLE. ROADWAYS ARE CURRENTLY BEING BARRICADED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2150 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLCH 290829 FFWLCH TXC245-361-291130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 324 AM CDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST TEXAS ORANGE COUNTY IN SOUTHEAST TEXAS * UNTIL 630 AM CDT * AT 323 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED THAT AND JEFFERSON COUNTY DRAINAGE DISTRICT 6 ALERT GAUGES HAVE RECORDED 3 TO 4 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF JEFFERSON AND ORANGE COUNTIES DURING THE PAST 3 HOURS. 1 TO 3 INCHES OF ADDITIONAL RAINFALL IS EXPECTED FROM HAMSHIRE TO BEAUMONT TO VIDOR AND PINE FOREST AS A COMPLEX OF INTENSE THUNDERSTORMS CONTINUES TO MOVE SLOWLY TO THE NORTH AT 15 MPH. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE. LAT...LON 2997 9441 2975 9430 3011 9381 3024 9403 $$ RUA
1 follow-up statement
000 WGUS74 KLCH 291024 FFSLCH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 517 AM CDT MON MAY 29 2006 TXC245-361-291130- JEFFERSON TX-ORANGE TX- 517 AM CDT MON MAY 29 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 630 AM CDT FOR ORANGE AND NORTHERN JEFFERSON COUNTIES... AT 514 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND RAINFALL GAUGE REPORTS INDICATED OVER 6 TO 8 INCHES OF RAIN HAVE FALLEN OVER PORTIONS OF JEFFERSON AND ORANGE COUNTIES. THE HIGHEST RAINFALL AMOUNTS ARE IN AN AREA FROM HAMSHIRE TO CHINA TO BEAUMONT TO VIDOR. REPORTS FROM LOCAL POLICE AND FIRE DEPARTMENTS THAT MANY OF THE UNDERPASSES IN BEAUMONT AND VIDOR ARE UNDERWATER AND HAVE BEEN BARRICADED. THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WILL CONTINUE TO DEVELOP AND MOVE TO THE NORTHEAST AT 15 MPH FROM HAMSHIRE TO BEAUMONT TO ORANGE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2997 9441 2975 9430 3007 9372 3022 9385 $$ RUA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:54 AM CDT, 30 minutes earlier.
Area forecast discussion, May 29, 2:54 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 254 AM CDT MON MAY 29 2006 .DISCUSSION...VIGOROUS CONVECTIVE CLUSTER CURRENTLY OVER SOUTHEAST TEXAS PRIMARILY ALONG INTERSTATE 10 SOUTH INTO THE NEAR COASTAL WATERS. THUNDERSTORMS PRIMARILY ASSOCIATED WITH STRONG LOW LEVEL CONVERGENCE WELL DEPICTED BY MSAS IN THIS AREA. STEADY STATE NATURE OF CONVERGENCE ZONE PRODUCING SOME COPIOUS AMOUNTS OF RAINFALL...NEAR 5 INCHES PER DD6 OBSERVATIONS OVER NORTHWEST JEFFERSON COUNTY. ACCORDINGLY...AN URBAN AND SMALL STREAM ADVISORY HAS BEEN ISSUED. EVENING LCH SOUNDING SHOWING PRECIPITABLE WATERS AT 1.91 INCHES NEAR 50 PERCENT ABOVE NORMAL FOR THIS TIME OF YEAR. WITH CONVECTIVE/TRIGGER TEMPERATURES IN THE LOW TO MID 80S...WEAKNESS/TROFFING ALOFT AND CONTINUED HIGH PWS...WILL CARRY LIKELY POPS ACROSS THE AREA TODAY. HAVE INCLUDED...HEAVY RAINFALL POTENTIAL...IN THE ZONES WITH STORM MOTION PROGGED AT 10 KNOTS OR LESS. RAIN CHANCES REMAIN HIGH MOVING INTO TUESDAY WITH A SIMILAR PATTERN REMAINING IN PLACE. SOME DIMINISHING OF RAIN CHANCES FOR THE REMAINDER OF THE WEEK AS MODELS CONSISTENT IN BRINGING IN SOME MID/UPPER LEVEL DRYING. POSSIBLE FROPA OVER THE WEEKEND. && .AVIATION...CONSIDERABLE SHOWER AND THUNDERSTORMS ACTIVITY CAN BE EXPECTED TODAY ACROSS THE REGION WITH THE ASSOCIATED MVFR/IFR CEILINGS. && .MARINE...LIGHT TO MODERATE WINDS WILL CONTINUE OVER THE NORTHWEST GULF WITH A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 87 71 85 71 / 70 40 60 30 KBPT 87 73 85 72 / 70 40 60 30 KAEX 86 69 87 69 / 70 40 60 30 KLFT 87 71 86 70 / 70 40 60 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MARCOTTE
Hazardous weather outlook, May 28, 5:42 AM CDT, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 542 AM CDT SUN MAY 28 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-291045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 542 AM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WHILE HIGH PRESSURE WILL PREVAIL AT THE SURFACE TODAY AND TONIGHT...AN UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE NORTHEAST TO THE SABINE RIVER AREA AT SUNSET THIS EVENING. THE APPROACH OF THE UPPER LEVEL DISTURBANCE WILL PRODUCE UNSTABLE CONDITIONS IN AN ATMOSPHERE WHERE LOW LEVEL MOISTURE WILL BE ABUNDANT. THIS WILL ALLOW THE PRODUCTION OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY DURING DAYTIME TODAY. A FEW SEVERE STORMS COULD DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN MONDAY BUT CHANCES OF RAIN SHOULD DIMINISH BY TUESDAY. .SPOTTER INFORMATION STATEMENT... IT MAY BECOME NECESSARY TO REQUEST THE ASSISTANCE OF STORM SPOTTERS AND PUBLIC SAFETY OFFICIALS IN SEVERE WEATHER DETECTION AND WARNING TODAY OR MONDAY.
In the hours before
Special weather statement, May 28, 10:40 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1040 PM CDT SUN MAY 28 2006 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-291700- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 1040 PM CDT SUN MAY 28 2006 ...WET AND WILD MEMORIAL DAY HOLIDAY POSSIBLE... SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS SOUTHERN AND CENTRAL LOUISIANA AND SOUTHEAST TEXAS FOR MEMORIAL DAY. SOUTHERLY WINDS HAVE BROUGHT A DEEP LAYER OF GULF MOISTURE OVER THE AREA. THIS MOISTURE...COMBINED WITH AN UPPER LEVEL LOW...HAVE RESULTED IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA DURING THE WEEKEND. THIS ACTIVITY WILL INCREASE THROUGH MONDAY AFTERNOON AS THE UPPER LOW SITS OVER THE AREA. GUSTY WINDS...VERY HEAVY RAINS...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE POSSIBLE WITH THE THUNDERSTORMS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT. ANYONE INVOLVED IN OUTDOOR ACTIVITIES SHOULD MONITOR THE WEATHER AND BE PREPARED TO MOVE TO A SAFE PLACE. BOATERS WHO PLAN TO GO OUT ON AREA LAKES OR THE COASTAL WATERS SHOULD ALSO BE PREPARED TO SEEK SAFE HARBOR AS THESE STORMS CAN DEVELOP RAPIDLY. UPDATES ON THE WEATHER CAN BE FOUND ON OUR WEBSITE AT WWW.SRH.NOAA.GOV/LCH...OR BY LISTENING TO NOAA WEATHER RADIO OR LOCAL MEDIA. LOCKWOOD/KUYPER
Special weather statement, May 29, 12:52 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1252 AM CDT MON MAY 29 2006 TXZ201-215-216-290700- HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LUMBERTON...BEAUMONT/PORT ARTHUR... ORANGE 1252 AM CDT MON MAY 29 2006 ...STRONG THUNDERSTORMS IN SOUTHEAST TEXAS... THROUGH 2 AM...STRONG THUNDERSTORMS WILL MOVE NORTH AT 20 MPH ACROSS PORTIONS OF JEFFERSON...ORANGE...AND HARDIN COUNTIES. ONE INTENSE THUNDERSTORM WILL MOVE FROM HAMSHIRE TO CHINA TO SOUR LAKE. ANOTHER FROM PINE FOREST TO THE NORTH SIDE OF BEAUMONT WILL MOVE INTO THE LUMBERTON AND SILSBEE AREAS. THESE THUNDERSTORMS WILL HAVE TORRENTIAL DOWN-POURS...WITH RAINFALL RATES AROUND 2 INCHES PER HOUR CAUSING NEAR ZERO VISIBILITY AND THE POSSIBILITY OF STREET FLOODING. ALSO...EXCESSIVE CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY THE STORMS. RUA
Special weather statement, May 29, 2:22 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 222 AM CDT MON MAY 29 2006 TXZ215-290815- JEFFERSON- 222 AM CDT MON MAY 29 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER WESTERN JEFFERSON COUNTY... AT 218 AM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING FROM NOME TO CHINA TO HAMSHIRE...EXTENDING SOUTH TO THE COAST...MOVING NORTH AT 15 MPH. OVER 30 CLOUD TO GROUND LIGHTNING STIKES PER MINUTE ARE BEING RECORDED IN THIS AREA. REMEMBER...LIGHTNING CAN STRIKE MANY MILES AWAY FROM THE RAIN. SEEK SHELTER INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM AND STAY INSIDE FOR 30 MINUTES AFTER THE LAST SOUND OF THUNDER. RUA
Special weather statement, May 29, 3:03 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 303 AM CDT MON MAY 29 2006 TXZ181-216-290900- JASPER-ORANGE- 303 AM CDT MON MAY 29 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTH JASPER COUNTY...ORANGE COUNTY... AT 300 AM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING FROM VIDOR TO PINE FOREST TO EVADALE...MOVING NORTH AT 15 MPH. OVER 20 CLOUD TO GROUND LIGHTNING STIKES PER MINUTE ARE BEING RECORDED IN THIS AREA. REMEMBER...LIGHTNING CAN STRIKE MANY MILES AWAY FROM THE RAIN. SEEK SHELTER INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM AND STAY INSIDE FOR 30 MINUTES AFTER THE LAST SOUND OF THUNDER. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 6:31 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| May 29, 12:00 PM CDT | Flash Flood Warning | LCH | Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.